Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 15, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Jul 23, 1999, 7:53 PM EDT for Wood County, Ohio. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1999, 7:53 PM EDT (23:53 UTC)
- Expired
- Jul 23, 1999, 8:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Wood County, OH
The radar
The Cleveland radar (KCLE), 147 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 8:15 PM EDT | Thunderstorm Wind | Countywide, OH | Many trees and large limbs down throughout the county. A 10 by 30 foot section of roofing was blown off a barn east of Jerry City near the intersection of Huffman and Cygnet Roads. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 232353 RRA TORCLE OHC173-240030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 753 PM EDT FRI JUL 23 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * TORNADO WARNING FOR... WOOD COUNTY IN OHIO * UNTIL 830 PM EDT * AT 753 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTHEAST OF JERRY CITY...OR ABOUT 9 MILES NORTHWEST OF FOS<TORIA... MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST MILLGROVE JERRY CITY CYGNET $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Jul 23, 1:30 PM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Jul 23, 1:30 PM EDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 130 PM EDT FRI JUL 23 1999 LATEST RADAR COMPOSITE IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS OVER THE LOWER PENINSULA OF MI TRACKING ESE. LIGHTNING DATA INDICATES A TREND TOWARD INTENSIFICATION. DEVELOPMENT WILL OCCUR ON THE SOUTHERN END OF THE CLUSTER WHERE LI HAVE DECREASED TO -9 AND BEST MSTR CONVERGENCE IS TAKING PLACE. THESE STORMS WILL MOVE ESE INTO THE FA THIS EVENING. WILL UP POPS ACROSS THE AREA FOR TONIGHT TO MINIMAL LIKELY W HALF AND TO 50 PERCENT E HALF. MODELS ARE REASONABLY CLOSE IN THEIR SOLUTIONS FOR THE NEXT FEW DAYS. SHORTWAVE RESPONSIBLE FOR FIRING TSTM ACTIVITY OVR MI WILL TRACK E WITH VORT TROUGH EXTENDING S INTO OH BY 06Z TONIGHT. ONCE THAT FEATURE MOVES E BY TOMORROW MORNING...FA REMAINS UNDER WEAK NVA DURING THE DAY. ANOTHER SHORTWAVE DIVES SE ACROSS THE REGION SAT EVENING. THIS COULD SET UP A REPEAT PERFORMANCE FOR SAT EVENING AS POSSIBLY ANOTHER MCS DEVELOPS. MEANWHILE...RDG OVR CENTRAL U.S. WILL BUILD AND TROUGH OVR THE ERN U.S. WILL DEEPEN. MAINLY CLEAR SKIES CAN BE EXPECTED FOR SATURDAY THROUGH SUNDAY. WILL NOT MENTION ANY PCPN FOR TOMORROW NIGHT IN THIS FCST PACKAGE DUE TO UNCERTAINTY AS TO WHETHER ANOTHER MCS WILL DEVELOP SATURDAY AFTERNOON. MODELS DO SHOW SOME SIGNS OF STATIONARY FNT OVR THE FA SAGGING BACK SOUTHWEST IN THE FORM OF A BACK DOOR COLD FRONT. THIS COULD BRING SOME SLIGHTLY COOLER AIR INTO THE REGION ON SAT. HOWEVER...WITH STRONG HIGH PRESSURE RIDGE OVR THE AREA...SINKING COMPRESSION OF AIR WILL STILL ALLOW IT TO HEAT UP DURING THE DAYS. WILL GO WITH TEMPERATURES FAIRLY CLOSE TO GUIDANCE THROUGH THE PERIOD. .CLE...NONE. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 24 min |
| Jul 23, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 39 min |
| Jul 23, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 40 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 46 min |
| Jul 23, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 37 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 36 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.